Jump to content

Benzodiazepine accidental addict


[St...]

Recommended Posts

Hi, just going to write a bit about why I have joined the forum and my present situation. I am a long term sufferer of anxiety and agoraphobia and was introduced to diazepam by a friend around November 08. I didn't know anything about the side effects or withdrawals at the time but felt instant relief and took a daily dose of 5mg up until December 2010.

 

The diazepam helped me a lot through that time but started to notice side effects and wanted to stop taking them. I unknowingly went cold turkey and stopped taking diazepam for three months. I know its only a small dose but went through a lot of stress at the time of withdrawal (split up with GF, lost my job, lost a lot of friends etc) and the symptoms became unbearable.

 

I went to see a psychiatrist and we agreed that a I reinstate. I am currently taking 6 mg (2mg at morning and 4mg at night) and am due back to to see the psychiatrist in about two months to discuss a taper plan. I am joining the forum to research benzodiazepines and hopefully get support for a successful taper.

 

That's about all for now. Will discuss more if my account gets approved.

 

Stranger

Link to comment
Share on other sites

Hi Stranger

 

I'm sorry to hear you had a rough time, you will find support here.

 

How are you feeling now?

 

We're here to help, please ask any questions you may have.

 

Welcome to BB's  :)

 

 

Star

Link to comment
Share on other sites

Thanks for the reply.

 

I am feeling much better since I reinstated although I wouldn't say I completely stabilized.

 

My main reason for joining is to work out a taper plan so will probably be posting any questions i have on those forums.

 

Stranger

Link to comment
Share on other sites

Hello Stranger, Welcome!

 

I'm glad you're feeling a bit better since you reinstated, we'll certainly help you with a taper plan.  You could taper .5 mg every week or two, or go even slower than that if you're feeling too uncomfortable.  Did your Dr give you the 2 mg pills, that would be best for tapering. 

 

Pam

Link to comment
Share on other sites

Welcome to BB, Stranger.

 

I tapered Valium at the rate of .50 mgs every 1-2 weeks.  Much of it depends on how you feel and how you are adjusting to the reductions.

 

I found that once I got lower in my dose, I actually started to feel better.  This does not happen to everyone, but it did for me.

 

We're glad you found us, and please feel free to ask questions.

Link to comment
Share on other sites

Welcome Stranger!

 

So glad you decided to do this before you got in any deeper.  I am also happy to see you have a Psychiatrist who will support your decision and help you with your taper.  Stay determined and you will make it.  We will be here for you if you have rough times.

Link to comment
Share on other sites

I reinstated about two months ago on 5 mg a day. I had a appointment just last week and I got him to up the dose to 6 mg a day with the main reasons being I could get the 2 mg tablets and hopefully feel more stable when it's time to start tapering.

 

I will be starting my taper in two months time, my psychiatrist first wanted me to start reducing 1 mg every two weeks but I told him I though that was to fast so he suggested that I reduce my dose by 1 mg every 4 weeks. Next time I see him I will be trying to convince him to drop the dose to 5mg then reduce it by 0.5 mg every 3 weeks. I don't really want to do it any faster after my last experience and if I can get him to agree that would be really good to say I live in the UK.

 

Really hoping things go smoother this time. I was in a bad way when I went cold turkey and my family didn't really understand and wasn't fare for them seeing me like I was. I also thought they had to be a better way around it so thought it was best that I reinstate. No point me suffering more than I have to even if it means staying on the benzos a bit longer.

 

On my first appointment I really clashed with my psychiatrist because he wanted to prescribe me olanzapine instead of diazepam which I didn't agree with. The second time I saw him he was much more understanding and has started to work with me which is good.

 

Sorry if the post is a bit incomprehensible, not thinking to clearly at the mo.

 

Thanks for the reply's.

 

Stranger

Link to comment
Share on other sites

I am just going to add that my taper will be fixed so what ever the psychiatrist decides he will fax the future prescriptions I will receive to my GP.

 

That's why I think it's important I learn as much as I can before my next appointment and may even take some of the information from here to support why I need a slower taper than he is suggesting.

 

Stranger

Link to comment
Share on other sites

Have you read the Ashton Manual?  It's a wealth of information on tapering, etc.

 

Here's a link for you: http://www.benzo.org.uk/manual/index.htm

 

Many members choose to either print this out or place it on a drive to take to their doctors.

 

Either way, it might help you and your family better understand what is happening to you.

Link to comment
Share on other sites

×
×
  • Create New...